How to Remove Lumps from Restylane and New Fill?
- Asked by dandoons in san diego, ca, u.sa
- 4 years ago
I had Restylane injected on my cheeks 4 yrs ago. I still have hard large lumps; I don't know if its possible to squeeze it out, or cut it out. It can be reached from inside the mouth.
What are the consequences? Do you have a better solution? I also have lumps on lips caused by New-Fill. Thanks.
Can I get hard lumps for years from Restylane
No. Restylane should never cause hard lumps, let alone ones that last years.I would highly recommend seeing an experienced, board-certified Plastic Surgeon or Dermatologist who uses fillers regularly to evaluate you. In addition, bring a copy of your treatment records to the visit.
There is no Restylane in those lumps
Removing lumps from Restylane and New Fill
Obviously you should NOT have large hard lumps. No filler was designed to be injected in bursts creating localized lakes. They were to designed to be placed in small parallel and fanning threads which gradually build an area.
IF the Restylane is in a few lakes whoever injected it may want to see if he/she can aspirate it with a syringe. Failing that, it may be dissolved with HYALURONIDASE. It is important to make sure you are not allergic to this enzyme so a skin test may be in order.
As regards New Fill (Sculptra) it is obvious that your injector has used it in a way that is not FDA approved. Unfortunately, poly lactic acid (PLA) hydrogel cannot be dissolved and you will need to wait for nature to break it down. (This is a resounding example why we are better off with slowly dissolving fillers such as the ones you had as opposed to permanent ones which would stay in forever).
Removing lumps caused by hyaluronic acid fillers
Removing lumps caused by hyaluronic acid fillers can typically be achieved by the use of a product called hyaluronidase which dissolves out the product. It is a very effective treatment and if you were injected with restylane you should be able to treat it in that fashion. Alternatively, if scar tissue has resulted or a reaction to another product was used, you can also treat those areas with low dose steroid injections to soften the lumps as well. It is unusual to have lumps from hyaluronic acid products after four years, they typically are gone after one year. In either case, you can ask your doctor about those treatment options.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.